Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Good combination for ADD/depression...

Posted by Paul on August 14, 1999, at 23:57:36

In reply to Re: Good combination for ADD/depression..., posted by Roman on August 14, 1999, at 4:11:08

> Ania,
> You might want to give Wellbutrin a shot... it's is apparently more energising antidepressant(works on dopamine reuptake), and helps with ADD too. There is loads of info on the net.
> > > Hi Everyone,
> > >
> > > I've been reading your postings with great interest.
> > >
> > > I'm being treated for depression and not ADD, but I have similar side-effects with my meds as you do. I would like to change from synthetic meds to natural ones, or at least supplement with the alternatives.
> > >
> > > My major side-effects are tiredness, sleepiness, physical fatigue, weight gain, and mental cloudiness.
> > >
> > > I'm taking Effexor XR and was taking Prozac with it. I stopped Prozac yesterday and started 5-HTP, 50 mg twice daily as an AD and an appetite suppressant (but it makes me sleepy!).
> > >
> > > I read somewhere that adding Ritalin to AD's can elevate the tiredness and weight gain.
> > >
> > > Can anyone help me out?
> > >
> > > Ania
> >
> > Hi Ania et. al.,

This idea of prescription meds being "un-natural" or "synthetic" compared to what you get at GNC or WalMart scares the hell out of me. I learned first hand that most, if not all, of these "natural" substances can potentially be just as, or more dangerous than the so-called synthetic meds. Quality control, i.e. knowing what you're getting, is often a questionable proposition. This has simply been my experience, even though I continue to use some supplements. I've never heard of Ritalin inducing fatigue, except for perhaps when its effect wears off. I would think that the Ritalin/or Wellbutrin would both be good alternatives.

I guess I'm just suggesting that you treat these so-called "natural" supplements just as you would the "synthetics". They all have their side effects and can cancel out, or amplify levels/side effects of prescription meds. Thanks for all your info. I'm trying to not come across as an amateur psychopharmacolgist. Just trying to keep others from having the bad experiences I had by treating "naturals" too casually.

Good luck to all of you, and thanks again for your input.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Paul thread:9187